Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 49, NWS Tulsa, OK

April 10, 2007Pittsburg County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 10, 2007, 11:08 PM CDT for Pittsburg County, Oklahoma. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2007, 11:08 PM CDT (04:08 UTC)
Expired
Apr 10, 2007, 11:46 PM CDT
In force
38 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Pittsburg County, OK

The radar

The Western Arkansas radar (KSRX), 147 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 11:10 PM CDTHAIL 0.75Pittsburg, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2007-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2007-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 358 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
625 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
358 m²/s²
0-3 km storm-relative helicity
411 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 110408
SVRTSA
OKC121-110515-
/O.NEW.KTSA.SV.W.0049.070411T0408Z-070411T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1108 PM CDT TUE APR 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 1215 AM CDT

* AT 1108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR KIOWA...MOVING EAST AT 45
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BLANCO.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3477 9601 3468 9598 3460 9558 3484 9553

$$
2 follow-up statements
000 
WWUS54 KTSA 110422
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1123 PM CDT TUE APR 10 2007

OKC121-110515-
/O.CON.KTSA.SV.W.0049.000000T0000Z-070411T0515Z/
PITTSBURG OK-
1123 PM CDT TUE APR 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHERN PITTSBURG COUNTY...

AT 1120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BLANCO...MOVING EAST
AT 45 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3477 9581 3468 9582 3460 9558 3484 9553

$$
000 
WWUS54 KTSA 110446 RRA
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1147 PM CDT TUE APR 10 2007

OKC121-110457-
/O.CAN.KTSA.SV.W.0049.000000T0000Z-070411T0515Z/
PITTSBURG OK-
1147 PM CDT TUE APR 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PITTSBURG COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3477 9581 3468 9582 3460 9558 3484 9553

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 7:47 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Apr 10, 7:47 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
747 PM CDT TUE APR 10 2007

.DISCUSSION...
WILL BE SENDING AN UPDATED FORECAST SHORTLY TO BUMP POPS UP SOME
MAINLY SOUTH OF INTERSTATE 44...NO OTHER SIGNIFICANT CHANGES.
SUPERCELL STORMS MOVING ACROSS SOUTH CENTRAL OKLAHOMA ALONG SFC
COLD FRONT DEVELOPED IN SMALL AREA OF SFC BASED INSTABILITY EARLY
THIS EVENING AND CONTINUE TO MOVE QUICKLY EAST. PRESENT
INDICATIONS AREA THAT THESE CELLS WILL CONTINUE TO MOVE INTO
DIMINISHING SFC INSTABILITY AND SHOULD BECOME MORE ELEVATED AS
THEY MOVE INTO SE OKLAHOMA IN NEXT 1 TO 2 HOURS. THERE IS ENOUGH
ELEVATED INSTABILITY PRESENT AND IMPRESSIVE DEEP LAYER SHEAR TO
ENSURE SEVERE THREAT SOUTH OF I-40 THE REMAINDER OF THE EVENING
BUT SHOULD BECOME MORE OF A LARGE HAIL THREAT. FARTHER NORTH
ELEVATED CONVECTION EXPANDING AS UPPER WAVE MOVES EAST...MOST
AREAS SOUTH OF I-44 SHOULD SEE PRECIP DURING THE EVENING BUT ONLY
MARGINAL THUNDER CHANCES NORTH OF I-40. ACTIVITY SHOULD END
SHORTLY AFTER MIDNIGHT.

&&

.PREV DISCUSSION... /ISSUED 314 PM CDT TUE APR 10 2007/

DISCUSSION...
ELEVATED SHOWERS MOVING EAST OF CWA THIS AFTERNOON WITH INITIAL
UPPER LEVEL VORT MAX. VIGOROUS UPPER LEVEL TROUGH DIVING SOUTHEAST
INTO THE SOUTHERN PLAINS THIS AFTERNOON WITH 110 KT JET STREAK
FORECAST TO PUSH INTO NORTH TEXAS THIS EVENING. ATMOSPHERE
BECOMING INCREASINGLY UNSTABLE ACROSS SOUTHWEST OKLAHOMA AS
STRONG SURFACE HEATING COMBINES WITH INCREASINGLY STEEP MID LEVEL
LAPSE RATES IN ASSOCIATION WITH UPPER SYSTEM. HIGH BASED CU HAS
DEVELOPED IN THE RELATIVELY DRY AIRMASS ACROSS THE TEXAS PANHANDLE
INDICATIVE OF THE STRONG FORCING ONGOING. AS DISTURBANCE MOVES INTO
SOUTHWEST OKLAHOMA EXPECT STRONG TO SEVERE THUNDERSTORM
DEVELOPMENT BY LATE AFTERNOON. DEVELOPING SURFACE LOW IS EXPECTED
TO TRACK NEAR THE RED RIVER THIS EVENING WITH STRONG LOW LEVEL JET
DEVELOPING AHEAD OF SURFACE LOW WHICH SHOULD MAINTAIN STRONG TO
SEVERE MCS INTO FAR SOUTHEAST OKLAHOMA LATE THIS EVENING. STEEP
MID LEVEL LAPSE RATES COUPLED WITH STRONG DEEP LAYER SHEAR...
SUGGEST LARGE HAIL WOULD BE LIKELY WITH THE STRONGER STORMS.
EXPECTED ACTIVITY TO SHIFT EAST OF THE AREA SHORTLY AFTER MIDNIGHT
WITH SEVERE THREAT ENDING.

MAIN FOCUS SHIFTS TO FRIDAY AS ANOTHER...AND POTENTIALLY STRONGER...
UPPER LEVEL SYSTEM IMPACTS THE AREA...WITH INCREASING CHANCES FOR
SIGNIFICANT SEVERE WEATHER. TIMING STILL REMAINS SOMEWHAT
UNCERTAIN...HOWEVER PREFER THE SLIGHTLY SLOWER NAM/WRF SOLUTION
KEEPING DRY LINE WEST OF AREA UNTIL LATE AFTERNOON/EARLY EVENING
FRIDAY. BEST SEVERE WEATHER CHANCES WILL LIKELY BE DURING THIS
TIME FRAME AS DRY LINE SWEEPS THROUGH EASTERN OKLAHOMA/NORTHWEST
ARKANSAS. PRECIP CHANCES WILL BEGIN TO INCREASE AHEAD OF MAIN
UPPER SYSTEM...ACROSS NORTHEAST OKLAHOMA LATE THURSDAY NIGHT AND
ACROSS NORTHWEST ARKANSAS FRIDAY MORNING AS INITIAL ROUND OF
ELEVATED SHOWERS/THUNDERSTORMS SPREADS ACROSS AFOREMENTIONED AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   44  65  40  65 /  50  10  10  10
FSM   50  67  41  70 /  80  10  10  10
MLC   48  68  42  70 /  80  10  10  10
BVO   43  64  37  64 /  30  10  10  10
FYV   46  61  37  63 /  70  10  10  10
BYV   46  58  37  61 /  70  10  10  10
MKO   47  65  40  66 /  70  10  10  10
MIO   44  60  37  61 /  50  10  10  10
F10   46  65  41  66 /  70  10  10  10
HHW   52  71  45  73 /  80  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...14
LONG TERM....99
Hazardous weather outlook, Apr 10, 9:36 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
936 PM CDT TUE APR 10 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
935 PM CDT TUE APR 10 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...ONGOING...ENDING BY EARLY MORNING.

	AREA AT GREATEST RISK...FAR SOUTHEAST OKLAHOMA.

DISCUSSION...
SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST
OKLAHOMA INTO THE EARLY MORNING HOURS.  THESE STORM ARE DEVELOPING
NORTH OF A SURFACE WARM FRONT...AND INSTABILITY BECOMES MUCH LESS
FURTHER NORTH OF THE BOUNDARY.  THIS BOUNDARY WILL CONTINUE TO FOCUS
THE HIGHEST RISK OF SEVERE WEATHER ACROSS FAR SOUTHEAST OKLAHOMA...
WITH THE PRIMARY RISK BEING LARGE HAIL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION ACROSS FAR SOUTHEAST OKLAHOMA MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...NO HAZARDS.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A STRONG UPPER LOW AND SURFACE LOW WILL IMPACT EASTERN OKLAHOMA
AND NORTHWEST AND WEST CENTRAL ARKANSAS LATE THURSDAY AND FRIDAY.
THIS SYSTEM WILL HAVE AMPLE MOISTURE AND DIRECTIONAL AND SPEED
SHEAR TO GENERATE WELL ORGANIZED THUNDERSTORMS. THE TIMING OF THIS
SYSTEM MAY BE THE MOST CRITICAL FACTOR FOR SEVERE THUNDERSTORMS.
AT THIS TIME COMPUTER MODELS DIFFER ON TIMING.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
LATEST FORECASTS NEED TO BE CLOSELY MONITORED CONCERNING THE
SEVERE THREAT LATE THURSDAY AND FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 10, 8:24 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
824 PM CDT TUE APR 10 2007

OKZ073-110200-
PITTSBURG OK-
824 PM CDT TUE APR 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     SOUTHERN PITTSBURG

AT 824 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTHEAST OF ASHLAND...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...KIOWA...PITTSBURG...BLANCO
AND ASHLAND.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 10, 8:41 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
841 PM CDT TUE APR 10 2007

OKZ075-110215-
LATIMER OK-
841 PM CDT TUE APR 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     SOUTHERN LATIMER

AT 841 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTHWEST OF GOWEN...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...WILBURTON...YANUSH...HIGGINS...
BENGAL...DAMON...GOWEN...PANOLA AND RED OAK.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 10, 9:03 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
903 PM CDT TUE APR 10 2007

OKZ073-075-110300-
LATIMER OK-PITTSBURG OK-
903 PM CDT TUE APR 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     CENTRAL PITTSBURG AND LATIMER

AT 903 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES WEST OF HAYWOOD TO 7 MILES SOUTHWEST OF
HIGGINS...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...WILBURTON...HIGGINS...BENGAL...DAMON...
GOWEN...PANOLA...RED OAK...MCALESTER...KIOWA...PITTSBURG...BLANCO...
SAVANNA...HARTSHORNE...HAILEYVILLE...DOW...HAYWOOD...BACHE...
ALDERSON...KREBS AND ARPELAR.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Apr 10, 10:40 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1040 PM CDT TUE APR 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 PM     HAIL             SAVANNA                 34.83N 95.84W
04/10/2007  E0.88 INCH       PITTSBURG          OK   PUBLIC

&&

NMK
Special weather statement, Apr 10, 11:01 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1101 PM CDT TUE APR 10 2007

OKZ073-110445-
PITTSBURG OK-
1101 PM CDT TUE APR 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     SOUTHERN PITTSBURG

AT 1101 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5
MILES SOUTHEAST OF ASHLAND...MOVING EAST AT 45 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...KIOWA...PITTSBURG...
BLANCO...ASHLAND...SAVANNA...HARTSHORNE AND HAILEYVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 9:25 PM CDTSevere Thunderstorm WarningTSAPushmataha65 min
Apr 10, 9:43 PM CDTSevere Thunderstorm WarningTSAPittsburg62 min
Apr 10, 9:57 PM CDTSevere Thunderstorm WarningTSALatimer63 min
Apr 10, 10:13 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha15 min
Apr 10, 10:38 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg, Pushmataha67 min
Apr 10, 11:13 PM CDTSevere Thunderstorm WarningTSALeFlore62 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.